HealthBoards

HealthBoards (https://www.healthboards.com/boards/)
-   Thyroid Disorders (https://www.healthboards.com/boards/thyroid-disorders/)
-   -   High reverse t 3 anyone? (https://www.healthboards.com/boards/thyroid-disorders/732917-high-reverse-t-3-anyone.html)

k2626 01-26-2010 01:02 PM

High reverse t 3 anyone?
 
Hi all- for over a yr I have suffered from muscle twitching all over, bee sting type of pains that hit my small joints and move around, muscle cramps, random numbness in right pointer finger, ridges in nails (horizontal including toes), and now my hair is thinning. I have had unexplained pancreas inflammation too.

All my labs (aside from pancreas) have been normal, MRI, EMG etc etc. My reverse t3 was 100 pts above normal, but all over thyroid tests were normal.

Could this be the cause of my symptoms?

javelina 01-26-2010 01:32 PM

Re: High reverse t 3 anyone?
 
High reverse T3 means that your T4 thyroid hormone is converting to RT3 instead of the active T3 necessary for metabolic function. As to whether this is the cause of all your symptoms I don't know.
High RT3 is caused by high or low cortisol levels, starvation, dieting or high stress. Figureing out the underlying cause is important so you need to have your cortisol levels tested, preferably with saliva cortisol testing (which is far more sensitive for testing for adrenal fatigue). If adrenal output is low you will need to support them with hydrocortisone and then treat the high RT3 with T3 to clear it out.
Have you had your ferritin, vitamin D and B12 levels tested? I'm also curious what your thyroid labs say, just because they fall "in range" does not necessarily mean they are "normal"

w3838 01-26-2010 09:46 PM

Re: High reverse t 3 anyone?
 
Hi so sorry you have been suffering like that over an extended period of time. I agree with Javelina. I wanted to add that high cortisol is usually the culprit and it can go down but sometimes your RT3 can get stuck. I am going through this same thing and I am taking T3 to balance myself back to normal. 10 mg of time release T3 to be exact. It can definitely cause hypo symptoms which it sounds like your suffering from. I also wanted to add that any inflammation or infection can cause a high cortisol reading, I am curious of any direction your doctor gave you concerning your pancreas inflammation result.


All times are GMT -7. The time now is 04:13 AM.